An Asymptotic Approach in Mahler's Method


Jump to: navigation, search

New Zealand Journal of Mathematics

Vol. 47, (2017), Pages 27-42

Michael Coons

School of Math. and Phys. Sciences

University of Newcastle



Abstract We provide a general result for the algebraic independence of Mahler functions by a new method based on asymptotic analysis. As a consequence of our method, these results hold not only over \mathbb{C}(z), but also over \mathbb{C}(z)(\mathcal{M}), where \mathcal{M} is the set of meromorphic functions. Several examples and corollaries are given, with special attention to nonnegative regular functions.

Keywords Algebraic independence, Mahler functions, radial asymptotics

Classification (MSC2000) Primary 11J85; Secondary 11J91, 30B30

Full text

Full paper

Personal tools